I got my first injections the first week of June in the nabiial folds and a little around the mouth., It is now 2 months later and it seems to have dissipated and perhaps, drifted away from the groove or wrinkle to the fold themselves, exaggerating them and what looks to be a small bump that looks to be part of a muscle or tendon? It's bascially this. I feel I look worse than I did before hand, which is maddening, considering the cost. I have lost about 28 lbs in th elast year and iam 47. Thanks
Resyalyne Only Lasted 2 Months. Can It Drift from Injection Site and Make You Look Worse?
Doctor Answers (9)
Restylane, although usually lasts up to 6 months, is some people may last less. It does not migrate, however (!), when injected into a a very active area the constant movement, such as in the nasolabial fold, can "push" the substance away from the groove into the fold behind it.
Disappointing Results with Restyalne
I'm sorry you're disappointed with the result of your Restylane injection. Many patients have had similar experiences with fillers like Restylane. They often do not last as long as expected and may result in some lumpiness or irregularity depending on the skill or technique of the injector. Lumps or discoloration can be readily corrected by injecting a solution that dissolves the filler immediately. I agree with Dr. Schwartz in that Radiesse often provides better correction of the nasal labial folds since it adds more volume to the deeper tissues and stimulates collagen as well. The longevity of Radiesse compared to Restylane is typically much longer and many patients prefer this filler. It is very important when getting facial fillers, particularly long-lasting fillers like Radiesse, that you go to a very experienced provider.
Good luck to you.
You might also like...
Best fillers for the nasolabial folds
With your amount of weight loss I suspect you need a more robust filler such as Radiesse for your nasolabial folds. Radiesse has been proven to be much more effective than hyaluronic acid fillers like Restylane for treatment of the nasolabial folds. The problem you are describing is most likely due to the use of a more superficial "wrinkle filler" like Restylane in this area instead of a "volume filler". Several years ago a study was done where Radiesse was injected into one nasolabial fold and, in the same patient, fillers containing hyaluronic acid such as Restylane were injected onto the other nasolabial fold. The majority of patients and observers picked the Radiesse side as more natural looking. This is because of the difference between "stimulatory" fillers and "wrinkle" fillers. Radiesse is injected more deeply beneath the skin and will generate more volume to create a much better lifting effect with a much more natural look. It works by stimulating your skin to produce more collagen, which is why it is so effective, and gives longer-lasting results too.
The product is still there.
Please go back to your injector and look at before and after pictures. If no before pictures were taken, then you are getting service in the wrong place.
Restylene for smile lines
Restylene is one of the better fillers for smile lines and wrinkles around the mouth area. if you feel like it has disappeared after 2 months Im not surprised as in some patients it can dissolve sooner. especially if they are on a restricted dietary lifestyle. I would recommend that u see your doctor who did the injections for you and follow up on their advice
Restylane and migration
You should consider posting photo's to show the area of concern, pre and post-treatment with filler. The product typically will last anywhere from 6 months to a year, dependent upon placement and injection technique.
Unhappy with the result of Restylane treatment
In general, fillers help volumize the face. Sometimes when one loses weight, volume can be lost on the face as well and can have an effect on one's appearance. It is possible that this may be confused with the filler losing effect. The filler will not migrate away from the injection site. If lumps or bumps are present, hylauronidase can be used to dissolve any filler that exists in these areas. This will allow you to look the way you did prior to having the injections. From here, I wold recommend following up with your physician who performed the injections. He/she may be able to tell what is going on and provide a possible solution for your issue. Thank you and I hope this helps!
Restyalne is ideal around the nasolabial folds and mouth and cannot drift
It sounds like your weight lost may be responsible for your face changing in some way. If there is a bump or lump that is there you should return to your injecting physician and let them evaluate if that is from Restylane. It sounds like you lost volume or fat in your face with the weight loss and may need a thicker injection like Juvederm.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.